NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 26, 2014
Muscle Stiffness or Weakness
I`ve been on anafranil for 15 years. I was on 75mg for 10 years and then dose was reduced to 25mg and stayed on that for few years. After 15 years I was taken off the anafranil and then put on seroquel 600mg. I`ve been on the 600mg for 18months and then I`ve reduced to 450mg. About roughly 5years ago I started to develop stiffness or a kind of weakness in my forearms. I`m wondering if the muscle stiffness or weakness could have something to do with the drugs I`ve been on????
Thanks in advance.
Your question is seemingly simple, but the answer is more complex. On the one hand, you are describing a long-standing course of treatment with medications that may represent acute or long-term side effects. On the other hand, it is impossible and inappropriate for me to comment specifically without evaluating you formally.
I recommend that you discuss your concerns with your current, prescribing psychiatrist. If you don't have a psychiatrist, I recommend discussing this issue with the prescribing physician. You might also ask your doctor whether a consultation with a psychiatrist is necessary or indicated.
Ram Chandran Kalyanam, MD
Clinical Assistant Professor of Psychiatry
College of Medicine
The Ohio State University